Home Drink & Drugs
Ongoing maintenance - the boards are undergoing some ongoing, intermittent maintenance. Pages might load slightly slower than usual and there may be very short periods where the boards are offline.

Maybe I have a problem now...

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I take solpadol a lot now. Usually at least twice a day (at least 4 hours apart) even though my backache has long since cleared up. I love the feeling they give me and if I leave the house without having taken them a get a bit annoyed and sometimes turn back to go collect them.

Do I have a drug problem? Am I addicted to them?

(incidentally I posted a similar thread a few months ago, just didn't want to resurrect an old one)

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    so why post the same thing again? did the other thread not tell you you're answer???
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Because I don't like so see old posts resurrected and I wasn't taking as much then as i do now.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    You sound like you're on your way to codeine addiction. How long have you been taking them for and how many a day?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Regardless of whether you actually have an addiction to the codiene or not, you do have a problem.

    How strong are the tablets you are using?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    ^ They're 30mg of codeine, 500mg paracetamol. Perscription only.

    I took 30mg of Dihydrocodeine daily for a few months without any noticable withdrawal symptoms. Your doctor should stop perscribing them soon, they usually only ever perscribe 1-2 weeks worth max with repeats.

    I don't think 30mg twice a day is abuse, 30mg is the lowest they perscribe for pain. I would only begin to worry if you ever feel the need to increase the dosage, or start lying to your doctor.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    ^ They're 30mg of codeine, 500mg paracetamol. Perscription only.

    I took 30mg of Dihydrocodeine daily for a few months without any noticable withdrawal symptoms. Your doctor should stop perscribing them soon, they usually only ever perscribe 1-2 weeks worth max with repeats.

    I don't think 30mg twice a day is abuse, 30mg is the lowest they perscribe for pain. I would only begin to worry if you ever feel the need to increase the dosage, or start lying to your doctor.

    You're right that Solpadol is 30/500 but co-codamol can be 8/500 or 15/500 so 30mg is not the lowest.
    He might also be taking 2 twice a day.
    Even so, its still within the usual dosage and yeah, his prescription should run out soon.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Sikorah wrote: »
    You're right that Solpadol is 30/500 but co-codamol can be 8/500 or 15/500 so 30mg is not the lowest.
    He might also be taking 2 twice a day.
    Even so, its still within the usual dosage and yeah, his prescription should run out soon.

    30mg is the lowest his doctor should be prescribing for actual pain, at least per dose. He may prescribe 15mg to the elderly/young but it's considered bad practice to prescribe 15/500 tablets for a 30mg pain dose. 8mg is for coughs and diarrhea.

    /is a pharmacy tech
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I don't think 30mg twice a day is abuse, 30mg is the lowest they perscribe for pain. I would only begin to worry if you ever feel the need to increase the dosage, or start lying to your doctor.

    Whether its abuse or not is really the secondary issue, he is having issues with the substance because he's getting 'withdrawl' effects if he doesnt use. So in that sense the chemical addiction (or not) isnt the issue.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    budda wrote: »
    Whether its abuse or not is really the secondary issue, he is having issues with the substance because he's getting 'withdrawl' effects if he doesnt use. So in that sense the chemical addiction (or not) isnt the issue.

    There's no way he's getting real withdrawal effects at 2x30mg a day unless he's been taking them for a really long time and his doctor would've stopped prescribing them before it reached that level (around 3 months). If his doctor is still prescribing them then there's obviously something wrong there. He's not even taking his 'daily dose' which should be 4x30mg. He also seems to be getting roughly the same effect from the same dosage he's always been taking.

    His question was 'Am I addicted?', the answer is 'no' but he's on his way to one. Whether he's physically addicted is the issue here because his supposed withdrawl symptoms seem to be entirely psychological so he should've have any real problem stopping before it actually does become a real addiction.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    His question was 'Am I addicted?', the answer is 'no' but he's on his way to one. Whether he's physically addicted is the issue here because his supposed withdrawl symptoms seem to be entirely psychological so he should've have any real problem stopping before it actually does become a real addiction.

    Not physically but he certainly seems to have some sort of dependance to them. Of course 30mg twice a day isnt going to give him actual physical withdrawl symptoms, but that's not really what he is asking, he says he doesnt like leaving the house without taking one, that is a habit of sorts.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I think the question at the moment is a behavioural one.

    You ask 'do I have an addiction' and at the moment the answer would appear to be (in the sense as of physical addiction) no.

    HOWEVER: your post history shows a clear pattern of behaviour in relation to this which is changing to accommodate more and more usage.

    Therefore I would (if I may) like to turn your question around:

    It is not 'am I gaining an addiction' but 'am I LOSING some of the control over my use' i.e. am I starting to develop a compulsion to use, rather than just a desire or want.

    It is the loss of control that will play a part in gaining any future addiction, so if you're losing that (which I think it is clear you are at least in danger of, looking at the progression of your posts) then you have reason to be worried.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    tut tut not in this part of the forum!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Wow - that was all very helpful wasn't it - you want to discuss the in and outs of your careers then I suggest the two of you start your own thread - most of your argument has been removed. Arguing in a thread where someone is looking for advice on an addiction is embarrassing.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ok thanks everyone, apologies for the late replies but I've been away. Yes I'm on a 30/500 dose and it's not like I'm getting withdrawl symptoms, or aches or anything if I don't take them, I just get this silly feeling that I can't function without them, which is probably a pile of old arse as I function perfectly well without them, I just feel 'cool' once they kick in.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    just get this silly feeling that I can't function without them, which is probably a pile of old arse as I function perfectly well without them, I just feel 'cool' once they kick in

    I've heard plenty of weed smokers say this over the years- sounds like a dependency to me because, yes, you probably can function without them in the sense of the world doesn't stop if you refrain; but I think it would be wise to pay attention to the fact that you clearly are to some degree bothered when you don't have any.

    One fact in all this is that you are messing around with something that builds tolerance, and that you will at some point have to keep increasing your dose to get the same effect.

    It would probably be better to address this before it gets to a later stage. Research on previous threads (and particularly around the opiate pages of bluelight.nu) will give you accounts of people who started like this and ended up with a much bigger problem.

    In my view if you are developing a dependency it would be better to deal with it now before it becomes and addiction.
Sign In or Register to comment.